Hail, Jasper
- When
- June 5, 5:45 AM CST
- Where
- Jasper County, 2 mi NW of Sarcoxie
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 37.083, -94.150
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 5, 5:45 AM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 645 AM CDT MON JUN 5 2006 .UPDATE... INTENSE/SEVERE CONVECTION DEVELOPING OVER WESTERN NEBRASKA EARLY THIS MORNING APPEARS ON IR IMAGERY TO BE EVOLVING INTO AN MCS. OFF HOUR 06Z RUN OF THE NAM HAS LATCHED ONTO THE IDEA OF CONVECTIVELY ENHANCED VORT DEVELOPING WITH THIS FEATURE AND RIDING THE NORTHWEST FLOW INTO WESTERN MO BY LATE AFTERNOON. MODIFIED (TO MORE REALISTIC VALUES BY ADJUSTING T/TD DOWNWARD) POINT FORECAST SOUNDINGS FROM THE NAM INDICATE THAT MLCAPES OF 2000+ J/KG WITH MINIMAL CINH ARE QUITE ACHIEVABLE OVER WESTERN MO THIS AFTERNOON. WHILE WINDS FROM SFC TO 6KM WILL NOT BE OVERLY STRONG...A PRONOUNCED VEERING THROUGHOUT THE LAYER WOULD SUPPORT ORGANIZED POSSIBLY SUPERCELLULAR CONVECTION ASSUMING STORMS DEVELOP IN ASSOCIATION WITH THE CONVECTIVELY ENHANCED VORT. HAVE MADE SOME UPWARD ADJUSTMENTS TO AFTERNOON POPS OVER WESTERN CWA TO ACCOUNT FOR THIS POSSIBILITY. IZZI && .DISCUSSION... MAIN CHALLENGES THIS MORNING REVOLVE AROUND CONVECTIVE POTENTIAL LATE TONIGHT INTO TUESDAY AS WELL AS HEAVY RAIN/SEVERE THREAT. VIGOROUS UPPER LOW ALONG THE MONTANA/CANADIAN BORDER WILL CONTINUE TO MOVE EASTWARD ACROSS THE NORTHERN PLAINS TODAY WITH TAIL END OF THE VORT EXTENDING SOUTHWARD INTO THE CENTRAL PLAINS. EARLY MORNING SURFACE ANALYSIS INDICATES THAT LOW LEVEL MOISTURE HAS BEGUN TO MAKE THE TREK BACK NORTHWARD INTO THE CENTRAL PLAINS WITH A SWATH OF 60F DEWPOINTS EXTENDING NORTHWARD INTO EASTERN NEBRASKA AND EASTERN SOUTH DAKOTA. STEEP MID LEVEL LAPSE RATES JUXTAPOSED OVER TOP THE INCREASINGLY MOIST BOUNDARY LAYER WILL LEAD TO POTENTIALLY EXPLOSIVE INSTABILITY OVER EASTERN SOUTH DAKOTA AND CENTRAL/EASTERN NEBRASKA THIS AFTERNOON. SEVERE CONVECTION LIKELY TO BREAK OUT OVER EASTERN NEBRASKA LATE THIS AFTERNOON AS HEIGHT FALLS WEAKEN CONVECTIVE INHIBITION AS THE REGION GETS GLANCING BLOW OF THE EFFECTS OF VIGOROUS NORTHERN PLAINS VORT MAX. NAM/GFS BOTH HAVE FAIRLY STRONG CONVECTIVE SIGNALS ACROSS NORTHEAST KANSAS AND SOUTHEAST NEBRASKA THIS EVENING WITH NMM WRF ORGANIZING INITIALLY SUPERCELLULAR CONVECTION INTO AN MCS. AS CONVECTION CONGEALS INTO AN MCS T/TD SPREADS NEAR/ABOVE 20F SHOULD FAVOR EVAPORATIVE COOLING IN THE SUB-CLOUD LAYER AND A TENDENCY FOR OUTFLOW DOMINANCE. ASSUMING AN MCS DOES INDEED ORGANIZE OVER NE KANSAS OR SE NEBRASKA FORWARD PROPAGATING CORFIDI VECTORS WOULD FAVOR A RAPID SOUTHWARD MOTION ACROSS EASTERN KANSAS AND POSSIBLY FAR WESTERN MISSOURI AT SPEEDS OF 45-55KT. GIVEN A SUFFICIENTLY STRONG COLD POOL POTENTIAL WOULD CERTAINLY EXIST FOR A SWATH OF DAMAGING WINDS GIVEN THE PROPAGATIONAL COMPONENT OF THE SYSTEM...HOWEVER STRONGEST BOUNDARY LAYER BASED INSTABILITY IS PROGGED TO REMAIN WEST OF OUR CWA WHERE DAMAGING WIND THREAT MAY BE GREATEST THOUGH WE ARENT COMPLETELY OUT OF THE WOODS. OTHER CONCERN FOR TONIGHT IS THE POTENTIAL FOR A NORTH SOUTH ORIENTED PSEUDO WARM ADVECTION WING OF CONVECTION DEVELOPING AHEAD OF THE MAIN MCS. BOTH THE NAM AND THE NMM WRF INDICATE THAT THIS IS A POSSIBILITY SOMEWHERE NEAR THE KS/MO BORDER. ITS ABSURD TO TRY AND PREDICT THE LOCATION OF SUCH MESOSCALE DRIVEN FEATURES THIS FAR OUT HOWEVER ITS WORTH NOTING THAT IF/WHERE IT DOES MATERIALIZE THE POTENTIAL WOULD EXIST FOR LOCALLY VERY HEAVY RAINFALL AMOUNTS. WILL ADDRESS BOTH THE SEVERE AND HEAVY RAIN THREAT IN THE MORNING HWO. WELL DEVELOPED MCS WILL LIKELY THEN MOVE ACROSS THE CWA TUESDAY MORNING WITH THE POTENTIAL FOR A FAIRLY WIDESPREAD RAIN EVENT ACROSS THE CWA WITH LOCALLY HEAVY TOTALS NOT OUT OF THE QUESTION. HAVE BUMPED UP POPS TO LIKELY ACROSS MOST OF THE EASTERN 2/3RDS OF THE CWA TUESDAY ACCORDINGLY AND INCREASED QPF IN THE GRIDS. WEAK FRONTAL BOUNDARY IS PROGGED TO MOVE THROUGH THE AREA IN THE WAKE OF THE CONVECTION TUESDAY NIGHT USHERING IN A SLIGHTLY DRIER AIRMASS. UNLIKELY THAT WE WILL SEE MUCH COOLING BEHIND THE FRONT WHICH IS TYPICAL FOR A JUNE FRONTAL PASSAGE. MORE TRANQUIL WEATHER PATTERN IS THEN EXPECTED FOR A FEW DAYS TOWARD THE MIDDLE AND END OF THE WORK WEEK WITH TEMPS RUNNING SLIGHTLY ABOVE AVERAGE AND PRECIPITATION CHANCES AT OR BELOW CLIMO. IZZI && .AVIATION... VFR CONDITIONS WILL BE THE RULE AT THE JOPLIN AND SPRINGFIELD TERMINALS TODAY. A SCATTERED TO BROKEN MID TO UPPER LEVEL CLOUD DECK WILL AFFECT THE REGION WITH CEILINGS AS LOW AS 7 KFT AT JOPLIN THIS MORNING. AN ISOLATED THUNDERSTORM CANNOT BE RULED OUT THIS MORNING ACROSS EXTREME SOUTHEAST KANSAS AND FAR SOUTHWEST MISSOURI BUT THE POTENTIAL DOES NOT WARRANT MENTION IN THE TAFS. A THUNDERSTORM COMPLEX WILL MOVE SOUTHEAST OUT OF NEBRASKA TODAY AND APPROACH THE AREA AFTER 21Z. ANOTHER ROUND OF STORMS IS EXPECTED TO FORM OVER SOUTHEAST NEBRASKA LATE TONIGHT AND SLIDE SOUTHWARD INTO THE AREA LATE TONIGHT AND EARLY TUESDAY. LATER TAF ISSUANCES WILL LIKELY ACCOUNT FOR THE IMPACT OF THIS ACTIVITY. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
600 AM CDT MON JUN 5 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
600 AM CDT MON JUN 5 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...SOME MAY PRODUCE:
DAMAGING WINDS IN EXCESS OF 70 MPH.
HAIL TO THE SIZE OF GOLF BALLS.
HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED FLASH FLOODING.
AND DEADLY CLOUD TO GROUND LIGHTING.
AREAS AFFECTED AND TIMING:
ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE BETWEEN 3
PM AND 9 PM WEST OF HIGHWAY 65. ADDITIONAL SCATTERED SEVERE
THUNDERSTORMS ARE POSSIBLE NORTHWEST OF A BRANSON TO ROLLA LINE
AFTER 3 AM.
DISCUSSION:
AN UPPER LEVEL DISTURBANCE COULD KICK OFF SCATTERED THUNDERSTORMS
LATE THIS AFTERNOON AND EARLY THIS EVENING OVER MAINLY WESTERN
PORTIONS OF THE OUTLOOK AREA. GIVEN THE DEGREE OF INSTABILITY AND
WINDS ALOFT...CONDITIONS APPEAR FAVORABLE FOR A FEW SEVERE
THUNDERSTORMS WITH HAIL TO THE SIZE OF GOLF BALLS AND DAMAGING
WINDS IN EXCESS OF 60 MPH THE PRIMARY THREATS.
ADDITIONAL THUNDERSTORMS COULD BEGIN TO AFFECT MAINLY NORTHWEST
PORTIONS OF THE OUTLOOK AREA PRIOR TO SUNRISE TUESDAY. THE
GREATEST THREAT OF SEVERE THUNDERSTORMS LATE TONIGHT WILL BE WEST
OF A CASSVILLE TO OSCEOLA LINE. THE PRIMARY SEVERE WEATHER THREATS
LATE TONIGHT APPEAR TO BE HAIL TO THE SIZE OF QUARTERS AND
DAMAGING WINDS OF UP 70 MPH. IN ADDITION TO THE THREAT OF SEVERE
THUNDERSTORMS TONIGHT...LOCALLY HEAVY RAINFALL IS POSSIBLE AND
COULD LEAD TO LOCALIZED FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORMS WILL LIKELY BE ONGOING TUESDAY MORNING AFFECTING
MUCH OF THE OUTLOOK AREA BY EARLY AFTERNOON TUESDAY. WHILE THE
SEVERE WEATHER THREAT WILL LIKELY BE DECREASING WITH TIME AFTER
SUNRISE...THE POTENTIAL FOR LOCALLY HEAVY RAINFALL AND ISOLATED
FLOODING WILL PERSIST THROUGH THE MORNING HOURS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED WEST OF HIGHWAY 65 BETWEEN 3 PM
AND 9 PM...THEN AGAIN AFTER 3 AM GENERALLY ALONG AND WEST OF THE
HIGHWAY 71 CORRIDOR.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
IZZISPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 557 AM CDT MON JUN 5 2006 MOZ101-051200- MCDONALD- 557 AM CDT MON JUN 5 2006 ...SIGNIFICANT WEATHER ALERT FOR MCDONALD COUNTY UNTIL 700 AM CDT... AT 553 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ANDERSON...OR 6 MILES NORTHWEST OF PINEVILLE...AND MOVING SOUTHEAST AT 30 MPH. THIS STORM WILL BE... NEAR PINEVILLE BY 610 AM CDT. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. FOSTER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
612 AM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HAIL 5 S GOODMAN 36.67N 94.40W
06/05/2006 E1.75 INCH MCDONALD MO LAW ENFORCEMENT
&&
AFOSTERThe Springfield radar (KSGF), 69 km away, was scanning. The volume nearest the first event began at 11:47 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516408.